Alert archive / Florida / Small Craft Advisories in 2014
Small Craft Advisory 41, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Dec 4, 2014, 4:22 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2014, 4:22 PM EST (21:22 UTC)
- Expired
- Dec 5, 2014, 4:24 AM EST
- In force
- 12 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
738 WHUS72 KKEY 042122 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 422 PM EST THU DEC 4 2014 GMZ052>055-072>075-051000- /O.NEW.KKEY.SC.Y.0041.141204T2122Z-141205T1000Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 422 PM EST THU DEC 4 2014 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE STRAITS OF FLORIDA. * WINDS AND WAVES...NORTHEAST TO EAST WINDS WILL INCREASE TO NEAR 20 KNOTS TONIGHT ACROSS THE STRAITS OF FLORIDA. STEEP SEAS AS HIGH AS 7 FEET WILL BUILD WITHIN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ MSB
2 follow-up statements
442 WHUS72 KKEY 050314 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1014 PM EST THU DEC 4 2014 GMZ052>055-072>075-051000- /O.CON.KKEY.SC.Y.0041.000000T0000Z-141205T1000Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1014 PM EST THU DEC 4 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS AND WAVES...NORTHEAST TO EAST WINDS NEAR 20 KNOTS WILL PREVAIL OVERNIGHT ACROSS THE STRAITS OF FLORIDA. STEEP SEAS AS HIGH AS 7 FEET WILL BE LIKELY WITHIN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ CLR
431 WHUS72 KKEY 050924 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 424 AM EST FRI DEC 5 2014 GMZ052>055-072>075-051030- /O.CAN.KKEY.SC.Y.0041.000000T0000Z-141205T1000Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 424 AM EST FRI DEC 5 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY FOR THE STRAITS OF FLORIDA. OPERATORS OF SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION ON THESE WATERS UNTIL WINDS AND SEAS DECREASE FURTHER. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 4, 2:58 PM EST, 1 hour 24 minutes earlier.
Area forecast discussion, Dec 4, 2:58 PM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 258 PM EST THU DEC 4 2014 .DISCUSSION... .CURRENTLY... LOOKING AT THE 12Z SOUNDINGS FOR EYW AND MFL...THE ATMOSPHERE REFLECTS A STABLE SUBSIDENCE PROFILE AND DRY MID AND UPPER LEVELS. A NORTHEASTERLY LOW LEVEL WIND FLOW IS SEEN UP TO 700 MB. AN EXPANSIVE SURFACE HIGH IS ANALYZED OVER THE GREAT LAKES...WHICH IS CREEPING EASTWARD AT THIS TIME. CLOSER TO HOME...VISIBLE SATELLITE IMAGERY HAS DISPLAYED SOME SHALLOW CUMULUS DECKS MOVING FROM THE MAINLAND...BUT ERODING QUICKLY AS THEY MOVE ACROSS THE COOLER WATERS OF FLORIDA BAY AND THE GULF OF MEXICO. SURFACE WINDS ARE STRONGEST ACROSS THE WARMER ATLANTIC WATERS...WHICH ARE SEEING ENHANCED LOW LEVEL MIXING AT NEAR 15 KNOTS AND GUSTY...AND WEAKER AT 10 TO 15 KNOTS ACROSS THE GULF AND BAY WATERS. TEMPERATURES HAVE PEAKED IN THE UPPER 70S AND DEW POINTS HAVE HOVERED ALL DAY AROUND 70. .FORECAST... VERY FEW FORECAST CHANGES WERE REQUIRED IN THE SHORT TERM OF THE FORECAST. EAST-NORTHEASTERLY FLOW WILL KEEP THE LOW LEVELS MODESTLY MOIST FOR THIS TIME OF THE YEAR...BUT LARGELY ZONAL FLOW IN THE MID AND UPPER LEVELS WITH ASSOCIATED SUBSIDENCE WILL KEEP DEEP CONVECTION RAIN CHANCES AT MINIMAL VALUES ACROSS THE ISLANDS. ECMWF AND GFS BOTH HAVE THE AFOREMENTIONED RIDGED AXIS SHIFTING GRADUALLY EAST THROUGH FRIDAY...WHEN A SURFACE TROUGH ALONG THE EASTERN SEABOARD WILL BECOME THE DOMINANT FORECAST FEATURE. SLACKENING PRESSURE GRADIENTS AND GRADUALLY BACKING WINDS WILL REMAIN IN PLACE THROUGH MONDAY. MINOR CHANGES ARE REQUIRED IN THE LONG TERM OF THE FORECAST. OUR BEST CHANCE FOR INCREASE POPS WILL BE MONDAY NIGHT THROUGH WEDNESDAY AS MODELS DO HAVE SOME CONSENSUS FOR STACKED LOW LEVEL VORTICITY MAXIMUMS ACROSS SOUTH FLORIDA IN THE PRESENCE OF A DIGGING LONG WAVE TROUGH. INCREASED POPS FOR THIS TIME TO 20 PERCENT...AND BASED ON CURRENT MODEL TRENDS AND MOS VALUES...FURTHER INCREASES BY AN GREAT MEASURE ARE NOT EXPECTED. UPPER LEVEL DRY AIR WILL STILL REMAIN UNFAVORABLE FOR DEEP CONVECTIVE TOWERS AND ANY SHOWERS THAT DO FORM WILL BE LOW LEVEL AND BRIEF IN NATURE. && .MARINE... A SURGE IN WINDS IS EXPECTED TO PREVAIL ACROSS THE STRAITS OF FLORIDA TONIGHT AND INTO THE MID MORNING TIME PERIOD TOMORROW. FRESH WINDS WILL BE MAXIMIZED OVER THE WARMER GULF STREAM AND STEEP SEAS SHOULD BUILD TO NEAR 7 FEET IN THE GULF STREAM. WINDS OVER HAWK CHANNEL MAY STILL BE GUSTY TONIGHT BUT SHOULD REMAIN BELOW SCA CATEGORY. ONE MORE NIGHTLY SURGE COULD BE EXPECTED ON FRIDAY...BEFORE SLACKENING AND BACKING WINDS BUILD IN ON SATURDAY THROUGH MONDAY. && .AVIATION... THROUGH 05/18Z...VFR CONDITIONS WILL PREVAIL AT BOTH TERMINALS. OCCASIONAL GUSTS WILL BE NORTHEAST AT 15 KNOTS && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........MSB/VICKERY AVIATION/NOWCASTS.....VICKERY DATA COLLECTION.......PARKE VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Dec 4, 6:04 AM EST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 604 AM EST THU DEC 4 2014 FLZ076>078-GMZ031>035-042>044-052>055-072>075-051100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 604 AM EST THU DEC 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT TODAY FOR THE STRAITS OF FLORIDA. SUSTAINED NORTHEAST TO EAST WINDS NEAR 20 KNOTS WILL MAINTAIN SEAS OF 4 TO 6 FEET...WITH SEAS UP TO 7 FEET IN THE GULF STREAM. A SMALL CRAFT ADVISORY MAY NEED TO BE EXTENDED FOR THE STRAITS OF FLORIDA TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORIES MAY BE REQUIRED FOR THE STRAITS OF FLORIDA ON FRIDAY...AS FRESH EAST TO NORTHEAST BREEZES PERSIST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KASPER
Nearby
Small Craft Advisories in Florida, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.